Alert archive / Ohio / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 99, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 23, 2016, 2:55 AM EDT for 13 counties in Ohio. It was in force for 50 min. 20 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2016, 2:55 AM EDT (06:55 UTC)
- Expired
- Jun 23, 2016, 3:45 AM EDT
- In force
- 50 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Brown County, OH, Butler County, OH, Clermont County, OH, Clinton County, OH, Fayette County, OH, Greene County, OH, Hamilton County, OH, Highland County, OH, Madison County, OH, Montgomery County, OH, Pickaway County, OH, Ross County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 20 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 2:55 AM EDT | TSTM WND DMG | Springboro, OH | WIDESPREAD SIGNIFICANT WIND DAMAGE EXTENDING THROUGH SPRINGBORO AND FIVE POINTS. |
| Jun 23, 3:00 AM EDT | TSTM WND DMG | 1 Sw Lytle, OH | SIGNIFICANT AND WIDESPREAD STRAIGHT LINE WIND DAMAGE TO LARGE TREES AND OUT BUILDINGS. |
| Jun 23, 3:00 AM EDT | TSTM WND DMG | 3 Nnw Clarksville, OH | MOST OF ROOF TORN OFF BARN WITH BARN WALL COLLAPSED. SIGNIFICANT TREE DAMAGE ON SAME PROPERTY. IN THE 5600 BLOCK OF NORTH CLARKSVILLE ROAD. |
| Jun 23, 3:02 AM EDT | TSTM WND DMG | 3 E Springboro, OH | NUMEROUS TREES DOWNED. |
| Jun 23, 3:03 AM EDT | TORNADO | 1 W Waynesville, OH | A TORNADO TOUCHED DOWN NEAR WAYNESVILLE IN WARREN COUNTY OHIO AND CONTINUED SOUTHEAST INTO CLINTON COUNTY TO NEAR WILMINGTON. THIS TORNADO WAS RATED EF1 WITH MAX WINDS OF 105 MPH. THIS TORNADO WAS PREVIOUSLY LISTED AS TWO SEPARATE TORNADOES, HOWEVER ADDITIONAL |
| Jun 23, 3:05 AM EDT | TSTM WND DMG | 1 S Lytle, OH | WIDESPREAD SIGNIFICANT WIND DAMAGE TO LARGE TREES AND SIDING OF HOMES. |
| Jun 23, 3:05 AM EDT | TSTM WND DMG | 1 Ssw Waynesville, OH | MULTIPLE TREES AND POLES BROKEN AT US42 AND 73. TIME ESTIMATED BY RADAR. |
| Jun 23, 3:15 AM EDT | TSTM WND DMG | Maineville, OH | TREE SNAPPED. |
| Jun 23, 3:15 AM EDT | TSTM WND DMG | Ogden, OH | LARGE TREE LIMBS DOWN COVERING STATE ROUTE 22...MAKING IT IMPASSABLE. |
| Jun 23, 3:19 AM EDT | TSTM WND DMG | 1 Ene Wilmington, OH | THREE LARGE TREE BRANCHES DOWN |
| Jun 23, 3:20 AM EDT | TSTM WND DMG | 5 S Wilmington, OH | DAMAGE TO BARNS AND OTHER PIECES OF FARM EQUIPMENT. TIME ESTIMATED BY RADAR. |
| Jun 23, 3:20 AM EDT | TSTM WND GST 80 | 3 Ssw Wilmington, OH | ODOT GARAGE STATION MEASURED GUST. |
| Jun 23, 3:20 AM EDT | TORNADO 0 | 3 Nw Jasper Mills, OH | SIDING WAS REMOVED FROM MULTIPLE SIDES OF A TWO STORY HOME. LARGE TREE LIMBS WERE ALSO KNOCKED DOWN NEAR THIS RESIDENCE. |
| Jun 23, 3:21 AM EDT | TSTM WND DMG | 5 S Wilmington, OH | SEVERAL LARGE TREES DOWN. |
| Jun 23, 3:21 AM EDT | TORNADO 0 | 4 Wsw Washington Court, OH | TREE DAMAGE AT BUSH CEMETARY WAS EXTENSIVE, AND CONSISTED OF BOTH SNAPPED AND UPROOTED TREES THROWN IN MULTIPLE DIRECTIONS. A WELL-DEFINED SWIRL WAS NOTED IN THE CORNFIELD TO THE SOUTHEAST OF BUSH CEMETARY. |
| Jun 23, 3:22 AM EDT | TSTM WND GST 74 | 5 Sw Sabina, OH | |
| Jun 23, 3:22 AM EDT | TORNADO 1 | 4 Wsw Washington Court, OH | TWO HOMES SUFFERED STRUCTURAL DAMAGE. ONE OF THE HOMES SUFFERED PARTIAL UPLIFT OF THE ROOF AND A SIGNIFICANT LOSS OF THE COVERING OF THE ROOF. THE GARAGE WAS ALSO HEAVILY DAMAGED AND THE FRONT PORCH WAS LIFTED. SPRUCE TREES WERE UPROOTED AND LARGE LIMBS FROM O |
| Jun 23, 3:28 AM EDT | TSTM WND DMG | New Vienna, OH | LARGE LIMBS DOWN AND MINOR DAMAGE TO SIDING OF HOME. |
| Jun 23, 3:29 AM EDT | TSTM WND DMG | 4 Wsw Washington Court, OH | NUMEROUS LARGE TREES SNAPPED AT BUSH ROAD CEMETARY, AS WELL AS LIMBS SCATTERED THROUGHOUT THE AREA. |
| Jun 23, 3:31 AM EDT | TSTM WND DMG | 5 E Good Hope, OH | DAMAGE TO BARN AND OUTBUILDING. TREE DAMAGE AS WELL INCLUDING DAMAGE TO AN APPLE ORCHARD. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 10:33 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.9 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
026
WUUS51 KILN 230655
SVRILN
OHC015-017-025-027-047-057-061-071-097-113-129-141-165-230745-
/O.NEW.KILN.SV.W.0099.160623T0655Z-160623T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
255 AM EDT THU JUN 23 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ROSS COUNTY IN SOUTHWESTERN OHIO...
SOUTHERN MONTGOMERY COUNTY IN WEST CENTRAL OHIO...
FAYETTE COUNTY IN CENTRAL OHIO...
WARREN COUNTY IN SOUTHWESTERN OHIO...
SOUTHWESTERN PICKAWAY COUNTY IN CENTRAL OHIO...
CLINTON COUNTY IN SOUTHWESTERN OHIO...
SOUTHEASTERN BUTLER COUNTY IN SOUTHWESTERN OHIO...
NORTHERN CLERMONT COUNTY IN SOUTHWESTERN OHIO...
NORTHEASTERN HAMILTON COUNTY IN SOUTHWESTERN OHIO...
SOUTHERN GREENE COUNTY IN WEST CENTRAL OHIO...
NORTHWESTERN BROWN COUNTY IN SOUTHWESTERN OHIO...
NORTHWESTERN HIGHLAND COUNTY IN SOUTHWESTERN OHIO...
SOUTHWESTERN MADISON COUNTY IN CENTRAL OHIO...
* UNTIL 345 AM EDT.
* AT 255 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CEDARVILLE TO NEAR HAMILTON...MOVING SOUTHEAST
AT 55 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
HAMILTON...MIDDLETOWN...FAIRFIELD...MASON...XENIA...LEBANON...
FOREST PARK...SPRINGBORO...WASHINGTON COURT HOUSE...SHARONVILLE...
WILMINGTON...MONROE...BLUE ASH...LOVELAND...TRENTON...FRANKLIN...
SPRINGDALE...READING...MONTGOMERY AND MADEIRA.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-71 IN OHIO BETWEEN MILE MARKERS 13 AND 74.
I-75 IN OHIO BETWEEN MILE MARKERS 14 AND 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY
AND SIGNIFICANT PROPERTY DAMAGE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT FOR WEST
CENTRAL... CENTRAL AND SOUTHWESTERN OHIO.
LAT...LON 3938 8470 3978 8372 3953 8296 3910 8419
TIME...MOT...LOC 0655Z 298DEG 49KT 3974 8376 3943 8465
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
BINAU1 follow-up statement
963
WWUS51 KILN 230740
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
340 AM EDT THU JUN 23 2016
OHC015-017-025-027-047-057-061-071-097-113-129-141-165-230750-
/O.EXP.KILN.SV.W.0099.000000T0000Z-160623T0745Z/
ROSS OH-MONTGOMERY OH-FAYETTE OH-WARREN OH-PICKAWAY OH-CLINTON OH-
BUTLER OH-CLERMONT OH-HAMILTON OH-GREENE OH-BROWN OH-HIGHLAND OH-
MADISON OH-
340 AM EDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ROSS...SOUTHERN
MONTGOMERY...FAYETTE...WARREN...SOUTHWESTERN PICKAWAY...CLINTON...
SOUTHEASTERN BUTLER...NORTHERN CLERMONT...NORTHEASTERN HAMILTON...
SOUTHERN GREENE...NORTHWESTERN BROWN...NORTHWESTERN HIGHLAND AND
SOUTHWESTERN MADISON COUNTIES WILL EXPIRE AT 345 AM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT FOR WEST
CENTRAL... CENTRAL AND SOUTHWESTERN OHIO.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 3938 8470 3978 8372 3953 8296 3910 8419
TIME...MOT...LOC 0739Z 298DEG 49KT 3974 8376 3943 8465
$$
KURZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 1:57 AM EDT, 58 minutes earlier.
Area forecast discussion, Jun 23, 1:57 AM EDT, 58 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
157 AM EDT THU JUN 23 2016
.SYNOPSIS...
A strong warm front draped across the Ohio Valley will team up
with a strong weather disturbance to bring several waves of
showers and thunderstorms to the area tonight and Thursday.
Damaging wind gusts and flash flooding may affect portions of the
Ohio Valley by the time a cold front swings through the area later
Thursday afternoon and evening bringing the storms to an end. The
weekend will start dry and warm and end up with a threat of
showers and storms and quite humid by Sunday evening.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Evening update centered on using the 22z HRRR run to map out the
evolution of the storms developing tonight. It was the only model
that seems to capture the precipitation running along the warm front
extending nw from KILN towards southern Lake Michigan. Used this
through about 6z and blended in to the previous forecast at 9z.
Temperatures were raised in the hourly to account for the increasing
warm air intrusion sw of and behind the warm front. Overall min
temps were dropped a degree or two to account for rain-cooled air
and it may even go lower into the middle 60s with some of the more
intense thunderstorm activity expected later tonight.
Previous discussion follows -
A great deal of time was spent on tonight with potentially
significant/high-impact weather seeming more and more likely for the
WFO ILN forecast area. Readers of this discussion are also
encouraged to read latest outlooks and discussions from WPC/SPC for
attendant detailed severe weather and heavy rain threats on a a
broader scale.
Relied heavily on 3-4km resolution data for tonight's
forecast...particularly the more recent runs of ESRL Experimental
HRRR...the 22.12z HIRES-W-ARW window...and 22.00Z/22.12Z NSSL-WRF.
Think 22.12z NAM is okay but am not liking farther north solutions
given poor handling how far west/south the current baroclinic
zone is in observational data vs. what is being forecast.
Through about 02z...expecting weather to be largely non-
severe/non- significant. There is a little concern that as warm
front lifts toward us through the evening and low level jet comes
up a bit...that isolated/scattered elevated storms may pop on the
early side (8-10 PM) across sern IND/swrn OH/nrn KY. A low
probability likelihood...but if these storms were to pop there is
ample elevated instby and shear for a marginal wind/hail threat.
Most likely/most probable scenario /if there is one given still a
lot of detail differences among numerous CAMs/ is for explosive
supercellular storm development ~00Z in nrn IL...moving rapidly
east/southeast and congealing into a linear MCS /with embedded
supercell structures/. This is where recent runs of CAMs are key
because it would seem apex of sig severe wx /including high-end
damaging wind and embedded mesovortices/ would tend to favor
diving into/toward strongest feed on low level flow/instby. Have a
feeling /given where this boundary is at right now/ that sig
severe threat and higher-end severe weather will evolve rapidly
south/east from northern IN into western OH and perhaps even west
of that /which many runs of experimental NAM Rapid Refresh Conus
Nest has been showing/. If this were to happen...the actual bulk
of sig wind/sig severe could occur west of forecast area...but
threat/duration of strong storms in warm-advection/extreme
moisture transport would greatly enhance flash flood threat in ILN
CWA. However...the NAM RR Conus nest scenario is a lone wolf in
the family of CAMs showing this scenario...but makes a lot of
meteorological sense. The consensus model scenario /Hires-ARW and
experimental HRRR preferred/ is for large/severe MCS to roar
southeast along instby gradient through cntl/sw Ohio with all
modes of severe wx possible...most prominently damaging
winds...and possibility of embedded mesovortices given strong low
level shear. Significant swaths of wind damage...either via storm
outflow or along mesovortex tracks...are possible.
Discussion on hydro/flash flood threat is below.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
Would like to say we are out of the woods after the MCS exits the
area...but low pressure/cold front will still be sinking south
through the CWA on Thursday. Despite veered/gusty boundary layer
flow...dew points will remain in the 70s promoting strong instby
/MLCAPE 2000 to 3500 J/kg/ with strong/deep unidirectional wnwly
flow. Storms are expected to redevelop in southern Ohio and sink
into northern KY in the afternoon...with again a severe weather
and flash flood threat. Finally taper rain chances Thursday
evening as front clears.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
High pressure will be in control through first couple of days of
fcst period. Dry conditions with a warming trend. Models have now
trended a little faster with front for Sunday and Monday. GFS is
fastest and wettest with ECMWF a little slower and slightly drier.
Will generally use a blend and bring in chc pops for late Sunday
in the west and across the fcst area Sunday night. Will trim pops
back for Monday and especially Monday night as newer model runs
pushing front south and east by Monday night. Temps a bit above
guidance for Saturday and Sunday and nearer to guidance for rest
of fcst period.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
A thunderstorm complex has developed across Central/Northern
Indiana in the unstable airmass at nose of 65 kt low level jet.
These storms will dive to the southeast across the TAF sites
early this morning between 07Z and 10Z.
Have a mention of wind gusts up to 45 kts with these storms but
environment has the potential to produce even stronger winds
up to 65 kts with favorable bow echoes.
Torrential rainfall will likely lead to a period of iFR cigs/vsbys
or perhaps even LIFR. After initial strong storms move through...
have lingered TSRA and VCTS a little longer.
Expect conditions to return to VFR after the convection ends
early this morning.
A cold front will drop south across the area during the day on
Thursday and will serve as the focus for some scattered
shower/thunderstorm development mainly in the afternoon. Have
opted to go with with VCTS through early evening.
Winds will shift to the WNW during the day with gusts up to 22knots
possible.
OUTLOOK...Thunderstorms will be possible Sunday night into
Monday.
&&
.HYDROLOGY...
Expanded flash flood watch south by a tier or two of counties to
account for latest runs of the HRRR indicating the potential for
heavy rain in these areas. Warm advection ahead of the main severe
MCS should initiate storm development before it crosses. Storm
mergers ahead of and along the larger-scale MCS will combine to
create longer rainfall duration. Anomalous PWAT approaching 2.0"
near the boundary...and extremely strong moisture flux anomalies
on the nose of the inbound low level jet will increase the risk
for very heavy rainfall. Flash flood guidance is not particularly
low across Ohio...but rainfall rates will overwhelm any dry soils.
Also...redevelopment of storms on Thursday afternoon may bring
another round of threat...so have the watch continuing into and
through the day on Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through this afternoon for OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...Flash Flood Watch through this afternoon for KYZ099-100.
IN...Flash Flood Watch through this afternoon for INZ050-058-059-
066.
&&
SYNOPSIS...Binau
NEAR TERM...Binau/Franks
SHORT TERM...Binau
LONG TERM...Padgett
AVIATION...AR
HYDROLOGY...Hazardous weather outlook, Jun 22, 9:08 PM EDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 908 PM EDT WED JUN 22 2016 INZ050-058-059-066-KYZ099-100-OHZ026-034-035-042>046-051>056-060>065- 070>074-077>082-088-240115- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-MASON-LEWIS-HARDIN-MERCER- AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 908 PM EDT WED JUN 22 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITION TO THE THREAT FOR FLASH FLOODING...NUMEROUS TO WIDESPREAD SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 11 PM AND 5 AM ACROSS THE AREA. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS...AND SIGNIFICANT WIND DAMAGE MAY OCCUR IN LOCALIZED AREAS. A TORNADO OR TWO IS ALSO POSSIBLE...AS WILL BE THE THREAT FOR SOME LARGE HAIL WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THE THREAT FOR SEVERE THUNDERSTORMS WILL LINGER INTO THURSDAY AFTERNOON BEFORE A COLD FRONT SWEEPS THROUGH. THE PRIMARY THREAT AGAIN WILL BE DAMAGING WINDS...AND LARGE HAIL CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. INZ073>075-080-KYZ089>098-240115- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON- 908 PM EDT WED JUN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA AND NORTHERN KENTUCKY. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT BETWEEN THE HOURS OF 11 PM AND 5 AM. THE PRIMARY THREAT WILL BE DAMAGING WINDS...AND ISOLATED SIGNIFICANT WIND DAMAGE IS POSSIBLE. AN ISOLATED TORNADO AND LARGE HAIL CANNOT BE RULED OUT. GIVEN SOILS ARE WET FROM RECENT RAINS IN SOME AREAS OVER THE PAST FEW DAYS...LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH ANY STORM GIVEN EXPECTED VERY HEAVY RAINFALL RATES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE POTENTIAL FOR STRONG TO SEVERE STORMS WILL LINGER THROUGH THURSDAY AFTERNOON BEFORE A COLD FRONT SWINGS THROUGH. THE PRIMARY THREAT AGAIN WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. FRANKS/KC
In the hours before
Local storm report, Jun 23, 1:54 AM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
154 AM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM TSTM WND DMG 1 SSE BYHALIA 40.44N 83.45W
06/23/2016 UNION OH LAW ENFORCEMENT
1 TREE DOWN ACROSS ROAD.
&&Local storm report, Jun 23, 2:02 AM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
202 AM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM FLASH FLOOD DELAWARE 40.30N 83.07W
06/23/2016 DELAWARE OH LAW ENFORCEMENT
NUMEROUS REPORTS IN THE CITY OF DELAWARE OF ROADS CLOSED
DUE TO HIGH WATER. CITY HAS HIGH WATER THROUGHOUT.
&&
KCSpecial weather statement, Jun 23, 2:04 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
204 AM EDT THU JUN 23 2016
OHZ026-044>046-052-054>056-064-065-074-230630-
LOGAN OH-PICKAWAY OH-LICKING OH-FRANKLIN OH-UNION OH-MADISON OH-
HARDIN OH-DELAWARE OH-HOCKING OH-FAIRFIELD OH-CHAMPAIGN OH-
204 AM EDT THU JUN 23 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LOGAN COUNTY IN WEST
CENTRAL OHIO...NORTHEASTERN PICKAWAY...LICKING...FRANKLIN...UNION AND
NORTHEASTERN MADISON COUNTIES IN CENTRAL OHIO...SOUTHWESTERN HARDIN
COUNTY IN WEST CENTRAL OHIO...DELAWARE...CENTRAL HOCKING...FAIRFIELD
COUNTIES IN CENTRAL OHIO AND EASTERN CHAMPAIGN COUNTIES IN WEST
CENTRAL OHIO UNTIL 230 AM EDT...
AT 203 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR WEST LIBERTY TO PLEASANTVILLE...MOVING SOUTHEAST
AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
COLUMBUS...NEWARK...DUBLIN...LANCASTER...WESTERVILLE...REYNOLDSBURG..
.GROVE
CITY...DELAWARE...UPPER
ARLINGTON...GAHANNA...HILLIARD...MARYSVILLE...
PICKERINGTON...WORTHINGTON...BELLEFONTAINE...BEXLEY...URBANA...HEATH.
..
LOGAN AND GRANVILLE.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 IN OHIO BETWEEN MILE MARKERS 79 AND 142...AND NEAR MILE MARKER
144.
I-71 IN OHIO BETWEEN MILE MARKERS 96 AND 132.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3947 8217 3947 8228 3943 8229 4018 8386
4059 8378 4004 8219 3995 8220 3995 8223
3991 8223 3993 8246 3984 8247 3983 8240
3975 8240 3974 8237 3960 8238 3959 8226
3956 8226 3956 8216
TIME...MOT...LOC 0603Z 328DEG 30KT 4029 8380 3979 8252
KURZLocal storm report, Jun 23, 2:25 AM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
225 AM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 AM HEAVY RAIN JOHNSTOWN 40.15N 82.69W
06/23/2016 M3.10 INCH LICKING OH PUBLIC
STORM TOTAL RAINFALL.
&&
KCSpecial weather statement, Jun 23, 2:32 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
232 AM EDT THU JUN 23 2016
OHZ044>046-052>056-064-065-074-230700-
LOGAN OH-PICKAWAY OH-LICKING OH-FRANKLIN OH-UNION OH-MADISON OH-
CLARK OH-DELAWARE OH-HOCKING OH-FAIRFIELD OH-CHAMPAIGN OH-
232 AM EDT THU JUN 23 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LOGAN
COUNTY IN WEST CENTRAL OHIO...NORTHERN PICKAWAY...SOUTHERN LICKING...
FRANKLIN...SOUTHERN UNION AND MADISON COUNTIES IN CENTRAL OHIO...
EASTERN CLARK COUNTY IN WEST CENTRAL OHIO...SOUTHWESTERN DELAWARE...
CENTRAL HOCKING...FAIRFIELD COUNTIES IN CENTRAL OHIO AND EASTERN
CHAMPAIGN COUNTIES IN WEST CENTRAL OHIO UNTIL 300 AM EDT...
AT 232 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR BREMEN TO NEAR MECHANICSBURG...MOVING SOUTH AT 20
MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
COLUMBUS...NEWARK...DUBLIN...LANCASTER...WESTERVILLE...REYNOLDSBURG..
.GROVE
CITY...UPPER
ARLINGTON...GAHANNA...HILLIARD...MARYSVILLE...PICKERINGTON...
WORTHINGTON...CIRCLEVILLE...BEXLEY...HEATH...LONDON...LOGAN...JEFFERS
ON
AND
PATASKALA.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 IN OHIO BETWEEN MILE MARKERS 61 AND 142...AND NEAR MILE MARKER
144.
I-71 IN OHIO BETWEEN MILE MARKERS 80 AND 122.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3947 8217 3947 8228 3945 8228 3969 8325
3970 8326 3980 8372 4032 8364 3998 8220
3995 8220 3995 8223 3991 8223 3993 8246
3984 8247 3983 8240 3975 8240 3974 8237
3960 8238 3959 8226 3956 8226 3956 8216
TIME...MOT...LOC 0632Z 350DEG 17KT 3970 8235 4004 8357
KURZLocal storm report, Jun 23, 2:35 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
235 AM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 AM TSTM WND GST KDAY DAYTON COX APT 39.90N 84.22W
06/23/2016 M61 MPH MONTGOMERY OH ASOS
&&
KCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 12:18 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin | 42 min |
| Jun 23, 12:27 AM EDT | Areal Flood Advisory | ILN | Hardin | 3 hr |
| Jun 23, 12:41 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin, Logan, Shelby, Union | 49 min |
| Jun 23, 12:44 AM EDT | Flash Flood Warning | ILN | Auglaize, Hardin | 4 hr |
| Jun 23, 12:46 AM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Union | 44 min |
| Jun 23, 12:57 AM EDT | Special Weather Statement | ILN | Hardin | 33 min |
| Jun 23, 12:59 AM EDT | Areal Flood Advisory | ILN | Delaware, Hardin, Licking, Logan, Union | 3 hr |
| Jun 23, 1:14 AM EDT | Areal Flood Advisory | ILN | Delaware, Franklin, Licking | 4 hr |
| Jun 23, 1:21 AM EDT | Flash Flood Warning | ILN | Delaware, Franklin, Licking, Logan, Union | 4 hr |
| Jun 23, 1:29 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan, Union | 46 min |
| Jun 23, 1:33 AM EDT | Special Weather Statement | ILN | Delaware, Franklin, Licking | 27 min |
| Jun 23, 1:35 AM EDT | Special Weather Statement | ILN | Union | 25 min |
| Jun 23, 1:43 AM EDT | Severe Thunderstorm Warning | ILN | Franklin, Licking | 32 min |
| Jun 23, 1:47 AM EDT | Severe Thunderstorm Warning | ILN | Darke, Preble | 43 min |
| Jun 23, 1:51 AM EDT | Special Weather Statement | ILN | Logan | 24 min |
| Jun 23, 2:04 AM EDT | Special Weather Statement | ILN | Delaware, Fairfield, Franklin, Licking, Logan, Union | 26 min |
| Jun 23, 2:12 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Darke, Greene, Miami, Montgomery | 33 min |
| Jun 23, 2:15 AM EDT | Areal Flood Advisory | ILN | Delaware, Fairfield, Franklin, Licking, Madison, Union | 4 hr |
| Jun 23, 2:23 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Darke, Greene, Montgomery, Preble, Warren | 37 min |
| Jun 23, 2:32 AM EDT | Special Weather Statement | ILN | Fairfield, Franklin, Madison, Pickaway | 28 min |
| Jun 23, 2:35 AM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison | 25 min |
| Jun 23, 2:41 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Fayette, Greene, Madison, Union | 34 min |
| Jun 23, 2:50 AM EDT | Tornado Warning | ILN | Butler, Montgomery | 10 min |
| Jun 23, 2:53 AM EDT | Flash Flood Warning | ILN | Delaware, Fairfield, Franklin, Licking, Madison, Union | 4 hr |
| Jun 23, 2:57 AM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Pickaway | 33 min |
| Jun 23, 3:03 AM EDT | Tornado Warning | ILN | Clinton, Warren | 27 min |
| Jun 23, 3:15 AM EDT | Tornado Warning | ILN | Clinton | 15 min |
| Jun 23, 3:19 AM EDT | Tornado Warning | ILN | Fayette | 26 min |
| Jun 23, 3:23 AM EDT | Special Weather Statement | ILN | Hocking | 37 min |
| Jun 23, 3:25 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Clinton, Fayette, Highland and 3 more | 50 min |
| Jun 23, 3:45 AM EDT | River Flood Advisory | ILN | Delaware, Franklin | 36 hr |
| Jun 23, 3:55 AM EDT | Areal Flood Advisory | ILN | Fairfield, Franklin, Hocking, Madison, Pickaway | 3 hr |
| Jun 23, 4:03 AM EDT | Special Weather Statement | ILN | Scioto | 27 min |
| Jun 23, 4:15 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton | 45 min |
| Jun 23, 4:20 AM EDT | River Flood Warning | ILN | Delaware, Franklin | 11 hr |
| Jun 23, 4:34 AM EDT | Areal Flood Warning | ILN | Hardin | 7 hr |
| Jun 23, 4:48 AM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 42 min |
| Jun 23, 5:03 AM EDT | Areal Flood Warning | ILN | Delaware, Franklin, Licking, Logan, Union | 9 hr |
| Jun 23, 5:17 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Highland | 43 min |
| Jun 23, 5:27 AM EDT | Areal Flood Advisory | ILN | Butler, Hamilton | 3 hr |
| Jun 23, 5:43 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Scioto | 47 min |
| Jun 23, 5:58 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Pike, Scioto | 47 min |
| Jun 23, 6:31 AM EDT | Areal Flood Warning | ILN | Delaware, Fairfield, Franklin, Licking, Madison, Union | 6 hr |
| Jun 23, 2:57 PM EDT | Special Weather Statement | ILN | Greene | 33 min |
| Jun 23, 3:19 PM EDT | Special Weather Statement | ILN | Fairfield | 26 min |
| Jun 23, 5:27 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland, Pike | 35 min |
| Jun 23, 5:30 PM EDT | Special Weather Statement | ILN | Clinton | 30 min |
| Jun 23, 6:08 PM EDT | Areal Flood Advisory | ILN | Highland | 3 hr |
| Jun 23, 6:17 PM EDT | Special Weather Statement | ILN | Clermont | 28 min |
| Jun 23, 6:39 PM EDT | Special Weather Statement | ILN | Scioto | 36 min |
| Jun 23, 6:43 PM EDT | Special Weather Statement | ILN | Adams | 32 min |
| Jun 23, 7:10 PM EDT | Areal Flood Advisory | ILN | Adams, Brown | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.